Alert archive / Minnesota / Flash Flood Watches in 2011

Flash Flood Watch 4, NWS Grand Forks, ND

August 1, 201113 counties in Minnesota; 9 counties in North Dakota

NWS Grand Forks, ND issued this flash flood watch at Aug 1, 2011, 3:29 PM CDT for 13 counties in Minnesota; 9 counties in North Dakota. It took effect at Aug 1, 2011, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 3:29 PM CDT (20:29 UTC)
In effect from
Aug 1, 2011, 4:00 PM CDT
Expired
Aug 2, 2011, 4:13 AM CDT
In force
12 hr
Issued by
NWS Grand Forks, ND
Flood severity
None
All 22 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Eddy County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 78 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4233 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WGUS63 KFGF 012029
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
329 PM CDT MON AUG 1 2011

...EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TONIGHT...

.A STRONG UPPER LEVEL DISTURBANCE WILL PASS OVER A SURFACE WARM
FRONT TONIGHT WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE. 
THIS COMBINATION WILL RESULT IN WIDESPREAD THUNDERSTORM
DEVELOPMENT THIS EVENING AND OVERNIGHT WITH THE POTENTIAL FOR
HEAVY RAINFALL. THE AREAS MOST LIKELY TO SEE EXCESSIVE
PRECIPITATION TONIGHT INCLUDE A PORTION OF EASTERN NORTH DAKOTA
GENERALLY SOUTH OF A NEW ROCKFORD TO MAYVILLE LINE. IN
NORTHWESTERN MINNESOTA...THE AREA IS PRIMARILY SOUTH OF A
CROOKSTON TO BEMIDJI LINE.

MUCH OF THIS AREA EXPERIENCED SUBSTANTIAL RAINFALL EARLY MONDAY
MORNING. SOILS ARE GENERALLY SATURATED ACROSS THE REGION AND ANY
ADDITIONAL HEAVY RAINFALL WILL QUICKLY RUN OFF AND COULD CREATE
OVERLAND FLOODING AND RAPID RISES TO RIVER LEVELS. AN ADDITIONAL
1 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...IS
POSSIBLE THIS EVENING AND OVERNIGHT.

MNZ001>003-014>017-022>024-027>032-040-NDZ024-028>030-038-039-049-
052-053-021200-
/O.NEW.KFGF.FF.A.0004.110801T2100Z-110802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST POLK-NORMAN-CLAY-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...RED LAKE FALLS...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...NEW ROCKFORD...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
329 PM CDT MON AUG 1 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND NORTH DAKOTA...
  INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...CLAY...EAST
  BECKER...EAST OTTER TAIL...EAST POLK...GRANT...HUBBARD...
  MAHNOMEN...NORMAN...NORTH CLEARWATER...RED LAKE...SOUTH
  BELTRAMI...SOUTH CLEARWATER...WADENA...WEST BECKER...WEST OTTER
  TAIL...WEST POLK AND WILKIN. IN NORTH DAKOTA...BARNES...
  CASS...EDDY...GRIGGS...RANSOM...RICHLAND...SARGENT...STEELE AND
  TRAILL.

* THROUGH TUESDAY MORNING

* THUNDERSTORM ACTIVITY THIS EVENING AND OVERNIGHT MAY GENERATE
  HEAVY RAINFALL WITH WIDESPREAD AREAS OF 1 TO 3 INCHES
  POSSIBLE...WITH LOCALLY HIGHER AMOUNTS. ANY ADDITIONAL
  PRECIPITATION ON SATURATED SOILS WOULD RESULT IN RAPID RUNOFF
  AND MAY CREATE FLASH FLOODING CONDITIONS WITH RAPID RISES IN
  RIVER LEVELS AND THE POTENTIAL FOR OVERLAND FLOODING.

* RAINFALL RATES OF 1 TO 2 INCHES PER HOUR MAY OVERWHELM SEWER
  SYSTEMS IN URBAN AREAS AND AND CAUSE EXTENSIVE STREET FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

BRAMER
1 follow-up statement
120 
WGUS63 KFGF 020913
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
413 AM CDT TUE AUG 2 2011

...THREAT FOR HEAVY RAIN DIMINISHING...

.THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED ACROSS THE REGION
AS AN AREA OF LOW PRESSURE SHIFTS INTO EASTERN MINNESOTA.

MNZ001>003-014>017-022>024-027>032-040-NDZ024-028>030-038-039-049-
052-053-021015-
/O.CAN.KFGF.FF.A.0004.000000T0000Z-110802T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST POLK-NORMAN-CLAY-RED LAKE-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-
EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
EDDY-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...RED LAKE FALLS...FOSSTON...BAGLEY...
BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...NEW ROCKFORD...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
413 AM CDT TUE AUG 2 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND NORTH DAKOTA
HAS BEEN CANCELLED. THE FRONTAL BOUNDARY RESPONSIBLE FOR THE HEAVY
RAIN FALL WILL CONTINUE TO SHIFT EAST ACROSS MINNESOTA ENDING THE
THREAT FOR ADDITIONAL FLOODING RAINS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 3:08 PM CDT, 21 minutes earlier.

Area forecast discussion, Aug 1, 3:08 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
308 PM CDT MON AUG 1 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY

CHALLENGES ABOUND WITH ONGOING WEATHER SYSTEM. DESPITE PERSISTENT
QPF OUTPUT DIFFERENCES...LATEST GFS/NAM/ECMWF HAVE COME INTO
RELATIVELY GOOD AGREEMENT AND WILL USE A BLENDED SOLUTION FOR THIS
FORECAST PACKAGE.

LATE THIS AFTERNOON AND EARLY EVENING...DROPPED THE HEAT ADVISORY
FROM VALLEY CITY TO DETROIT LAKES AND POINTS NORTH AS EARLY
MORNING THUNDERSTORMS AND PERSISTENT CLOUD COVER HAVE KEPT
TEMPERATURES IN THE UPPER 70S TO LOWER 80S. FARTHER SOUTH...WILL
ALLOW ADVISORY TO CONTINUE GIVEN A BETTER CHANCE FOR ADDITIONAL
SOLAR THROUGH 01 UTC.

20 UTC SURFACE ANALYSIS SHOWS LOW PRESSURE CENTERED NORTH-
NORTHEAST OF PIERRE SD WITH A WARM FRONTAL BOUNDARY EXTENDING INTO
SOUTHEAST ND AND INTO CENTRAL MN. TOWERING CUMULUS HAVE BECOME MORE
NUMEROUS NORTH OF THIS BOUNDARY...BUT STILL ONLY A FEW WEAK RETURNS
ON RADAR. THIS IS LIKELY DUE TO 700 HPA CAPPING TEMPERATURES ABOVE
14 C AND LACK OF STRONG UPPER FORCING. THAT BEING SAID...EXPECT
STORMS TO DEVELOP AND EXPAND LATE THIS AFTERNOON AND EVENING ALONG
AND NORTH OF THE WARM FRONT AS A STRONG SHORT-WAVE TROUGH ACROSS
WY/MT/ID MOVES INTO THE DAKOTAS. NEARLY STATIONARY 3O TO 40 KT 850
HPA JET SHOULD ALSO PROVIDE MID-LEVEL SUPPORT FOR THUNDERSTORM
INITIATION IN AN ENVIRONMENT CHARACTERIZED BY MUCAPE VALUES IN
EXCESS OF 2000 J/KG AND PRECIPITABLE WATER AROUND 2 INCHES.
ADDITIONAL DYNAMIC FORCING WILL BE PROVIDED LATER TONIGHT BY AN
APPROACHING TROUGH/COLD FRONT.

PRIMARY THREATS EARLY ON WILL BE LARGE HAIL AND DAMAGING WIND.
TORNADOES ARE ALSO POSSIBLE NEAR THE FRONT GIVEN VEERING SHEAR
PROFILES. HOWEVER...BIGGER CONCERN IS HEAVY RAIN AND FLASH FLOOD
POTENTIAL. SOME AREAS OF EASTERN ND RECEIVED UPWARDS OF 3 TO 6
INCHES OF RAIN LAST NIGHT. SOILS ARE BEYOND SATURATED ACROSS MUCH
OF THE REGION AND PERIODS OF VERY HEAVY RAIN ARE EXPECTED THROUGH
THE EVENING WITH AN ADDITIONAL 1 TO 3 INCHES OR MORE OF ACCUMULATION
IN AREAS THAT SEE PROLONGED THUNDERSTORMS. FLASH FLOOD GUIDANCE IS
HIGHER ACROSS NORTHWEST MN...BUT GIVEN WHAT OCCURRED LAST NIGHT
AND LITTLE CHANGE TO THE AIR MASS...EXCESSIVE RAINS ARE POSSIBLE
ACROSS A LARGE SWATH OF THE FORECAST AREA. WILL ISSUE A FLASH FLOOD
WATCH FOR AREAS ALONG AND SOUTH OF NEW ROCKFORD TO CROOKSTON TO
BEMIDJI LINE FROM 21 UTC THIS AFTERNOON UNTIL 12 UTC TUESDAY
MORNING.

SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF FROM WEST TO EAST AFTER
06 UTC TONIGHT WITH ALL AREAS BECOMING DRY BY TUESDAY MORNING.
TUESDAY AND WEDNESDAY STILL LOOK MAINLY DRY AND A BIT COOLER AS
SURFACE HIGH PRESSURE BUILDS ACROSS THE NORTHERN PLAINS. HIGHS
WILL TOP OUT IN THE LOWER 80S WITH NIGHTTIME LOWS IN THE UPPER 50S
INTO THE 60S. THE NEXT BEST CHANCE FOR SHOWERS AND STORMS WILL BE
LATE WEDNESDAY INTO THURSDAY AS ANOTHER LOW PRESSURE SYSTEM SLIDES
ACROSS SOUTHERN CANADA.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY

LONG TERM SOLUTIONS LOOK FAIRLY SIMILAR IN DEPICTING EITHER ZONAL
FLOW OR A SLIGHT AMPLIFICATION IN THE HIGH PLAINS 500MB RIDGE LATER
ON. PER HPC MEDIUM RANGE DISCUSSION THE MAIN PROBLEM CONTINUES TO BE
THE TYPICALLY POOR AGREEMENT BETWEEN THE MODELS IN TIMING INDIVIDUAL
SHORT WAVES IN THIS BROADER FLOW. HAS BEEN TOUGH TO BREAK OUT A 12
HOUR BLOCK OF TIME TO GO DRY AND THAT IS THE PROBLEM AGAIN WITH THE
LONG TERM TODAY. FOR THE MOST PART CONTINUE TO PLASTER THE LONG TERM
WITH LOW CHANCES FOR PCPN. KIND OF STUCK IN AN ACTIVE PATTERN AND
SEE NO REASON THAT A CHANGE WILL COME. AS FAR AS TEMPS GO KEPT
THINGS PRETTY CLOSE TO NORMAL.

&&

.AVIATION...

CURRENTLY HAVE A FEW WEAKER TSTMS ALONG A LINE FROM RUGBY TO FARGO
TO WADENA. WILL BE WATCHING FOR ADDITIONAL TSTM DEVELOPMENT ALONG
THIS LINE THRU THE AFTERNOON BUT STILL THINK THE MAIN SHOW WILL
HOLD OFF UNTIL LATE AFTERNOON INTO THE EVENING. SOUTHEAST WINDS
HAVE BEEN GUSTY ON AND OFF BUT GENERALLY STILL SEEING GUSTS UP TO
20 KTS OR SO. EXPECT THESE GUSTY WINDS TO TAPER OFF BY MID TO LATE
AFTERNOON. CEILINGS HAVE BEEN IN THE VFR CATEGORY UNLESS A REALLY
GOOD TSTM MOVES OVER A STATION AND SINCE HAVE LOW CONFIDENCE FOR
WHERE TSTMS WILL DEVELOP...KEPT ONLY VICINITY THUNDER MENTIONED AT
THE TAF SITES. AFTER TSTMS MOVE OUT LATE TONIGHT EXPECT INCREASING
NORTHWEST WINDS AND DECREASING CLOUDS TUE MORNING.

&&

.HYDROLOGY...

NEW RAINFALL FROM SHOWERS AND THUNDERSTORMS IN THE OVERNIGHT HOURS
IS CAUSING RIVER LEVELS TO RISE ALONG TRIBUTARIES AND THE MAINSTEM
RED RIVER. RAINFALL AMOUNTS OF 5 TO 6 INCHES OF RAIN FELL AROUND THE
THE FINLEY AREA...WITH LESSER AMOUNTS ELSEWHERE ACROSS THE CENTRAL
AND SOUTHERN RED RIVER VALLEY. THE RAINFALL IN THE STEELE AND GRIGGS
COUNTY AREAS IS CAUSING HIGH INFLOWS INTO LAKE ASHTABULA BEHIND
BALDHILL DAM...AND THE CORPS OF ENGINEERS IS EXPECTED TO RELEASE
AROUND 4000 CUBIC FEET PER SECOND...WHICH WILL RESULT IN MODERATE
FLOOD STAGE BEING REACHED AT VALLEY CITY. RISES AND CRESTS ALONG THE
SHEYENNE MAY VARY DEPENDING ON ACTUAL RELEASES BY THE CORPS AT
BALDHILL DAM. ADDITIONALLY...INFLOWS FROM THE TRIBUTARIES IS
EXPECTED TO PUSH FARGO ABOVE MODERATE FLOOD STAGE. STAY TUNED FOR
UPDATES TO FORECAST RIVER STAGES.

AN AREAL FLOOD WARNING IS IN EFFECT FOR GRIGGS AND STEELE COUNTIES
UNTIL NOON TUESDAY. THE STEELE COUNTY SHERIFF HAS ADVISED NO TRAVEL
AS SEVERAL COUNTY ROADS HAVE WASHED OUT AND SOME BRIDGES ARE UNDER
WATER. WATER COVERS THE ROAD SOUTH OF FINLEY AND STATE ROUTE 32
NORTH OF FINLEY ALSO HAS WATER COVERING IT.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NDZ024-028>030-038-
     039-049-052-053.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NDZ049-052-053.

MN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MNZ001>003-014>017-
     022>024-027>032-040.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MNZ029-030-040.

&&

ROGERS/GODON/HOPKINS
Hazardous weather outlook, Aug 1, 3:22 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
322 PM CDT MON AUG 1 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-021000-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
322 PM CDT MON AUG 1 2011

...SEVERE STORMS AND HEAVY RAIN POSSIBLE AGAIN THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE THIS AFTERNOON
AND EVENING AS AN AREA OF LOW PRESSURE AND ASSOCIATED SURFACE FRONT
CROSSES THE REGION. SOME STORMS ARE EXPECTED TO DEVELOP AFTER 4 PM
AND CONTINUE UNTIL MIDNIGHT. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES WILL BE THE MAIN THREAT. IN ADDITION LOCALLY
HEAVY RAINFALL IS LIKELY WITH THE STRONGER STORMS AND FLASH FLOODING
IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER/ROGERS

In the hours before

Local storm report, Aug 1, 11:00 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1100 AM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     HOPE                    47.32N 97.72W
08/01/2011                   STEELE             ND   LAW ENFORCEMENT

            DAMAGE TO A GRAIN BIN VICINITY OF HOPE ND. TIME OF EVENT
            BASED ON RADAR VELOCITY SIGNATURE.

&&

WBARRETT
Local storm report, Aug 1, 2:06 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
206 PM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             1 SE KATHRYN            46.67N 97.95W
07/31/2011  E1.00 INCH       BARNES             ND   PUBLIC

&&

WBARRETT
Local storm report, Aug 1, 2:12 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
212 PM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     GALESBURG               47.27N 97.41W
08/01/2011                   TRAILL             ND   BROADCAST MEDIA

            STRONG WINDS DAMAGED A FARMSTEAD AT GALESBURG. A LARGE
            STEEL GAS TANK WAS BLOWN OFF ITS MOORINGS.

&&

VGODON
Local storm report, Aug 1, 2:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
229 PM CDT MON AUG 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     3 SE SHARON             47.57N 97.85W
08/01/2011                   STEELE             ND   BROADCAST MEDIA

            SEVERAL TREES IN A SHELTERBELT WERE BLOWN DOWN.

&&

VGODON

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:37 AM CDTSevere Thunderstorm WarningFGFMarshall, Norman, Pennington, Polk, Red Lake53 min
Aug 1, 3:16 AM CDTSevere Thunderstorm WarningFGFClay, Wilkin59 min
Aug 1, 4:15 AM CDTSevere Thunderstorm WarningFGFClay, Otter Tail, Wilkin60 min
Aug 1, 4:23 AM CDTAreal Flood AdvisoryFGFClay7 hr
Aug 1, 5:13 AM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin62 min
Aug 1, 5:14 AM CDTHeat AdvisoryFGFBecker, Clay, Grant, Norman, Otter Tail, Wilkin15 hr
Aug 1, 5:37 AM CDTAreal Flood AdvisoryFGFGrant, Otter Tail, Wilkin5 hr
Aug 1, 11:43 AM CDTRiver Flood WarningFGFWilkin4 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFClay4 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFClay5 days
Jul 31, 9:42 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Ransom63 min
Aug 1, 12:41 AM CDTSevere Thunderstorm WarningFGFGriggs, Steele, Traill64 min
Aug 1, 1:03 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Nelson, Ramsey57 min
Aug 1, 1:29 AM CDTSevere Thunderstorm WarningFGFBarnes, Eddy, Griggs, Nelson46 min
Aug 1, 2:05 AM CDTSevere Thunderstorm WarningFGFBarnes, Grand Forks, Griggs, Nelson, Ramsey, Steele and 2 more40 min
Aug 1, 3:56 AM CDTAreal Flood AdvisoryFGFGriggs, Steele7 hr
Aug 1, 7:17 AM CDTFlash Flood WarningFGFBarnes, Cass, Griggs, Steele4 hr
Aug 1, 11:43 AM CDTRiver Flood WarningFGFRichland8 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFBarnes8 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFRansom9 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFCass, Richland25 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFCass25 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFCass6 days
Aug 1, 11:43 AM CDTRiver Flood WarningFGFCass, Ransom48 hr
Aug 1, 11:43 AM CDTRiver Flood WarningFGFCass23 hr

Nearby

Flash Flood Watches in Minnesota, 2011Flash Flood Watches in North Dakota, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.